Aa
A
A
A
Close
Eye Care Community
22.1k Members
Avatar universal

Blurry vision several months after conjunctivitis

So I contracted conjunctivitis last year, approximately around august. At first I did not seek medical help, because someone had told me that it usually goes away by itself, it just takes a little longer. I waited about 3 weeks and it wasn't getting any better at all, so I finally went to the doctor and they prescribed me 1 eye drop (can't remember the name, but it was a fairly weak one) which didn't help at all, so I went back to the doctor and they gave me another eye drop called Tobrazone to get bacteria out of the eye and an ointment Chloromycetin. I was taking these for several weeks, and it was getting better then I stopped the medicines because they had told me I can't use them for too long.
The eyes felt better for a short time then the problem started to come back. I visited the eye doctor again and she said it's a virus not bacterial and the reason for my blurred vision are some spots all over my eyes (she looked deep in my eyes with the ophthalmoscope) that are like scars caused by the virus. Then she said it looks like the scars had started to heal but then cracked back open because I have been rubbing my eyes (they were itching at times and rubbing them also made my vision slightly better for a short time). She told me I must take Tobrazone for 2 weeks again, together with Oftagel (contains "Karbomer") to moisturize the eyes, and then she prescribed Opnol (Dexamethasone) which I was to use for 2-3 weeks along with the continious use of Oftagel. She said Opnol is not really supposed to be used for that long but that it's important we keep bacterias out of the eye.
I did like she said and the eye vision was getting slightly better again, but just like before once I was off the medicines it slowly returned..
By the way, my country has public health care, and for some reason I was under the impression these doctors I have been saying were incompetent so I consulted a private eye clinic (this was about 1 month ago). They confirmed that it's a virus, and they confirmed the spots on my eyes as well. They even took photographs of the eye lens and showed me on the screen. He said the spots are really deep in the lens and it can take several months for this to go away. He also said that although it's not official, he has been an eye doctor for 20 some years and he believes that even though the steroid drops that I was given from the earlier doctors relieves the blurryness and makes the eye feel better temporarily, it also delays the healing of the scars. So he reccomends I quit taking them. He gave me one bottle of Systane for dry eye relief which does not make the blurryness better but it makes the eye feel a little better.
Well he said that the condition I have is not so common, but it does happen to some people. So I've been of very bad luck I guess. And since it's viral there is nothing we can do but to let it run its course and wait for the scars to heal. Is this true?? I've had this for over 6 months now, and I know they said it can take several months to go away but is there really nothing else I can do?? Is it possible they have diagnosed me wrong and this is something else?
7 Responses
Avatar universal
Have a look at this blogpost to understand your situation better: http://eyesurgerysingapore.blogspot.sg/search/label/conjunctivitis

The spots you have can last for a long time, possibly even a year or so. What you do depends on whether the spots are affecting your vision.

If they are not causing any problems, I would leave them alone.

If they are causing blurring of vision or disturbing halos, the only way to improve things is with some steroid eyedrops. Steroid eyedrops can cause side effects like raised eye pressures or cataracts, but if they are being used under the supervision of an ophthalmologist then it is unlikely that anything bad will happen.

One case I saw had bad spots affecting vision, and he actually needed steroid eyedrops one drop every other day to control the situation. Using it at such a low dose (one drop every other day), he had no problems with eye pressure or cataract even though in the end he had to use it for 18 months. Eventually we tried stopping it and the spots did not come back. During this period I was checking his eye pressure every 3 months.

So steroid eyedrops are OK to use even for long periods but at a very minimum dosage, just make sure somebody experienced is checking for side effects on a regular basis. The problem will eventually sort itself out.
Avatar universal
PS: I forgot to mention, when I first wake up in the mornings, the blurry vision is better. Then after 30 mins to 1 hour it's really bad again. I mentioned this to all the doctors but none of them really gave me an answer to why that is.
Also without rubbing the eyes, if I stretch the skin around the eyes (like "chinese eyes") then the vision is better for a short time sometimes.
Avatar universal
well **** not a single answer?
Avatar universal
guess i'm fukked.
Avatar universal
Thank you! I didn't think of that I could use them with longer intervals. I will try that and go back to have my eyes checked in a couple months to make sure nothing bad is happening to the eyes.
Avatar universal
I am also facing same problem what u got Mr. Krs000a,  pls HELPME HOW U got rid of blurriness and current scares inside if eyes
1 Comments
This is an old thread. The advice of wanlien3 is wrong. Chronic steroids are to be discouraged and avoided if at all possible and if done need careful and regular monitoring by an Eye MD ophthalmologist.
Avatar universal
Not sure if this account is still active but how did this eventually go away? Did it go away and what was the issue and how long did it take? Does anyone remember?
1 Comments
No further comments from this person since the 4 in 2017
Have an Answer?
Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.